MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTICS PRODUCTS B-HCG II CALIBRATORS; IN VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTICS PRODUCTS B-HCG II CALIBRATORS; IN VITRO DIAGNOSTICS
Catalog Number 6802221
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a higher-than-expected vitros b-hcg ii result was obtained from a single level of non-vitros biorad liquichek immunoassay plus control (lot 85360) when tested using vitros b-hcg ii lot 4280 on a vitros 5600 integrated system.Biorad lot 85361 result of 11.091 miu/ml versus the expected result of 5.908 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if the results were to recur undetected.The higher-than-expected vitros b-hcg ii result was obtained from a non-patient quality control fluid; however, the investigation cannot conclude that patient sample results would not be affected if the event were to recur undetected.There were no allegations of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros b-hcg ii result was obtained from a single level of non-vitros biorad liquichek immunoassay plus control (lot 85360) when tested using vitros b-hcg ii lot 4280 on a vitros 5600 integrated system.The cause of the event was a suboptimal calibration performed on 10 december 2024.The customer indicated that the cause of the suboptimal calibration was improper calibrator fluid handling, although the specific details were not provided.The customer performed a recalibration of vitros b-hcg ii lot 4280 using a new set of calibrators and the calibration responses were close to the fitted calibration parameters.In addition, biorad qc results following recalibration were accurate and precise, further demonstrating that recalibration using fresh calibrator fluid resolved the higher than expected vitros b-hcg results.A review of historical vitros b-hcg ii lot 4280 results from biorad qc indicated acceptable performance and ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg reagent lot 4280.

Brand Name
VITROS IMMUNODIAGNOSTICS PRODUCTS B-HCG II CALIBRATORS
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21093743
Report Number3007111389-2025-00002
Device Sequence Number8934572
Product Code JIT
UDI-Device Identifier10758750002337
UDI-Public(01)10758750002337(17)250609(11)240628(10)4280
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Catalogue Number6802221
Device Lot Number4280
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown